NR-293 Pharmacology for Nursing Practice - Set 2 - Part 2
Test your knowledge of technical writing concepts with these practice questions. Each question includes detailed explanations to help you understand the correct answers.
Question 21: A client with hypertension and a reduced ejection fraction takes lisinopril and asks how one tablet can lower pressure while also protecting the heart muscle from further remodeling. The nurse describes an action at which point in the renin pathway?
Question 22: A client who has taken warfarin for two years returns to the anticoagulation clinic and reviews home safety, over the counter products and self care habits with the nurse. Which statement by the client indicates a need for further teaching?
Question 23: An older adult who lives alone has continued furosemide through a week of hot weather and now has dry mucous membranes, poor skin turgor, dark scant urine, a heart rate of one hundred ten, and new confusion. The nurse identifies which priority problem?
Question 24: A client stopped enalapril because of an unrelenting dry cough, and the prescriber now orders losartan. The client asks why the new drug should not cause the same problem. The nurse bases the answer on which difference?
Question 25: A client with chronic kidney disease and a markedly reduced glomerular filtration rate has gained weight despite daily hydrochlorothiazide. The prescriber switches to furosemide, and the nurse explains which reason?
Question 26: A client on long term rivaroxaban for atrial fibrillation is seen in the clinic for a routine visit. Which finding reported during the assessment must the nurse pass on to the provider immediately?
Question 27: A client taking warfarin after mitral valve replacement calls the clinic and reports gums that bled while brushing at home this morning. The chart shows an international normalised ratio of 8.4 drawn one hour ago. Which action should the nurse take first?
Question 28: A client admitted with a deep vein thrombosis is started on an enoxaparin injection and an oral warfarin dose on the same day. The client's spouse asks whether two blood thinners at once is a mistake. Which explanation is accurate?
Question 29: A client who took the first dose of ramipril this morning arrives at the clinic with swollen lips, a thickened tongue, and a muffled voice. The nurse takes which action?
Question 30: Paramedics bring a client with new left sided weakness to the emergency department for possible thrombolysis after an ischemic stroke. Which piece of information is most important for the nurse to obtain?
Question 31: A client on long term amiodarone reports gaining weight, feeling cold all the time, and moving more slowly than usual over the past two months. Which laboratory test should the nurse anticipate?
Question 32: A client who takes a daily oral potassium chloride tablet at home reports stomach burning after each dose and asks whether the tablet can be crushed. Which instruction should the nurse give?
Question 33: An older adult on a medical unit received a morning dose of hydrochlorothiazide and asks to walk to the bathroom about an hour later. The nurse performs which assessment before assisting the client?
Question 34: A new graduate nurse prepares to give a prescribed dose of potassium chloride by intravenous push to a client with hypokalemia. Which action should the charge nurse take?
Question 35: A client who has been wearing a nitroglycerin patch continuously around the clock reports that it no longer prevents exertional chest pain the way it did during the first week of therapy. Which explanation should guide the nurse's teaching response?
Question 36: A client with a pulmonary embolism is receiving a continuous intravenous heparin infusion. The nurse reviews which laboratory result to judge whether the infusion has reached a therapeutic level?
Question 37: An older adult who began taking amlodipine for hypertension six weeks ago returns for follow up. Which finding would the nurse expect as a common effect of this drug?
Question 38: A client started spironolactone for resistant hypertension one week ago and now reports nausea and tingling around the mouth. The serum potassium is 6.1 milliequivalents per liter. The nurse takes which action first?
Question 39: A client going home on furosemide for heart failure is taught to weigh each morning at the same time, on the same scale, in similar clothing. Which weight change should be reported?
Question 40: A client admitted with a digoxin level well above the therapeutic range develops a rapidly worsening ventricular dysrhythmia and a serum potassium that keeps climbing. Which agent should the nurse expect the provider to order?
Don't Want to Study?
Save Time on Studies, Spend More with Family & Friends! Pay-After-you-Pass!
Get Exam Support